Thunderstorm Wind, Humphreys
- When
- April 27, 3:33 PM CST
- Where
- Humphreys County, Waverly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.080, -87.800
A few trees were blown down in Waverly.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on April 27. A few storms became strong to severe, with several reports of wind damage received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on April 27. A few storms became strong to severe, with several reports of wind damage received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 27, 3:00 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 400 PM CDT WED APR 27 2016 .DISCUSSION... SHWRS AND TSTMS APPROACHING AS THE LATE AFTERNOON HRS APPROACH FROM THE SOUTHWEST WITH LATEST SPC MESOSCALE DISCUSSION POINTING OUT THE POTENTIAL FOR ISO WIND DAMAGE AND LARGE HAIL WITH THE STRONGER TSTMS THIS AFTERNOON. IN CONJUNCTION WITH THE LATEST HIGH RESOLUTION RAPID REFRESH MODEL...ALONG WITH LATEST SPC DAY ONE CONVECTIVE OUTLOOK REASONING...BROKE OUT A LATE THIS AFTERNOON ZONE GROUPING IN THE ZONE FORECAST PRODUCT TO TRANSITION THE MID STATE 27/21Z TO 28/00Z...WITH INCREASING CHANCE OF SHWRS AND TSTMS W TO E. LAPS SOUNDINGS SHOWING STRONG DEEP LAYER SHEAR ACROSS AT LEAST WRN PORTIONS ALONG WITH GOOD INSTABILITY...PRECIP WATER VALUES SUPPORTIVE OF MODERATE RAINFALL... AND MARGINAL CAPE VALUES. EXPECT THIS TREND TO SPREAD EWD AS THE EVENING HRS PROGRESS...WITH A CONTINUED POTENTIAL OF STRONG TO SVR TSTMS AT LEAST ACROSS WRN PORTIONS OF THE MID STATE THRU THE EVENING HRS... ALTHOUGH LACK OF DIURNAL HEATING INFLUENCES WILL BEGIN TO COME INTO PLAY AS THE EVENING HRS PROGRESS...POTENTIALLY WEAKENING CONVECTION AS IT SPREADS EWD. LOOK FOR SHWR/TSTM CHANCES TO SIGNIFICANTLY DECREASE AFTER MIDNIGHT TONIGHT WITH ONLY LIGHT SHWRS EXPECTED...AND CAN NOT TOTALLY RULE OUT SOME PATCHY FOG FORMATION IF WINDS DECREASE AND SOME CLRING BEGINS ESPECIALLY ACROSS WRN PORTIONS OF THE MID STATE LATE TONIGHT THRU THE MID MORNING HRS ON THU. SFC FRONT SHOULD PUSH TO NEAR THE LAND BETWEEN THE LAKES REGION BY 12Z THU...AND ACROSS THE MID STATE AS THE DAY PROGRESSES...WITH ISO/SCT LIGHT SHWRS AND SOME ISO TSTMS POSSIBLE FOR LOCATIONS MAINLY E OF THE I-65 CORRIDOR THU MORNING. SOME LINGERING MOISTURE MIGHT RESULT IN SOME ISO SHWRS/TSTMS HANGING AROUND THE PLATEAU COUNTIES THU AFTERNOON. AT LEAST UPPER LEVEL RIDGING INFLUENCE WILL BUILD INTO THE MID STATE THU NIGHT RESULTING IN DRY CONDITIONS WITH YET AGAIN PATCHY FOG BEING POSSIBLE AFTER MIDNIGHT. AS FOR TEMPS...DO NOT EXPECT MUCH OF A AIR MASS CHANGE THRU THU NIGHT THOUGH...WITH SEASONAL WARM TEMPS CONTINUING THU AND FRI AFTERNOONS... AND LOWS TONIGHT WITH ALL THE RAINFALL MOVING ACROSS THE MID STATE AND SLOW CLEARING EXPECTED...TO MAINLY BE IN THE LOWER 60S WITH LOWS THU NIGHT MAINLY IN THE MID 50S. EXPECTING FRI TO BE DRY WITH GENERALLY A STATUS QUO IN DEALING WITH TEMPS. EXPECT INCREASING MOISTURE ASSOCIATED WITH NEXT APPROACHING SYSTEM TO INCREASE ACROSS THE MID STATE LATE FRIDAY NIGHT AND THRU THE MORNING HRS ON SAT. THIS WILL RESULT IN ISO/SCT SHWRS WEST TO EAST DURING THIS PARTICULAR TIME PERIOD WITH OVERALL ATM INSTABILITY SUPPORTING POTENTIAL ISO TSTM DEVELOPMENT. ALTHOUGH DURING THE FRI NIGHT THRU SAT MORNING TIME FRAME SVR WX AND HEAVY RAINFALL POTENTIAL ARE NOT EXPECTED AS OF THIS TIME...THOSE PARTICIPATING IN OUTDOOR ACTIVITIES...ESPECIALLY SAT MORNING ACROSS THE MID STATE...SHOULD BE AWARE OF THE POTENTIAL FOR CLOUD TO GROUND LIGHTNING STRIKES...AND BE PREPARED TO TAKE PROPER SAFETY PRECAUTIONS. HOWEVER...THE CHANCES LOOK MUCH BETTER FOR POTENTIALLY STRONG TO SVR TSTMS SAT AFTERNOON... AND ESPECIALLY SAT NIGHT AND INTO SUN...WITH MODERATE RAINFALL AND INCREASING CHANCES OF SHWRS/TSTMS WITH NUMEROUS SHWRS/TSTMS EXPECTED BY SUN ACROSS MOST OF THE MID STATE. A WEAK UPPER LEVEL DISTURBANCE PASSAGE WILL CONTINUE THE CHANCE FOR SHWRS AND TSTMS ACROSS THE REGION ON MONDAY. IN DEALING WITH THE MON NIGHT THRU TUE NIGHT TIME FRAME... SUPERBLEND MODEL CONSENSUS INGESTING A LOT OF THE LATEST EURO SOLUTION IN KEEPING AT LEAST A CHANCE OF LIGHT SHWRS ACROSS THE MID STATE REGION. A TOTAL CONSENSUS IN THE MODEL SOLUTION FORECAST IS REACHED BY THE MID PORTION OF NEXT WORK WEEK WITH DRY CONDITIONS RETURNING TO THE ENTIRE MID STATE REGION ON WED. TEMPS FROM FRI NIGHT INTO THE MID PORTION OF NEXT WORK WEEK WILL SLOWLY COOL FROM A FEW DEGREES ABOVE SEASONAL NORMAL VALUES TO AROUND SEASONAL NORMAL VALUES BY THE END OF THE PERIOD. && .AVIATION... 18Z TAF DISCUSSION. VFR WITH PERIODS OF MVFR/IFR. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...WITH BETTER CHANCES FOR IMPACTS TO TERMINALS AROUND 22Z-03Z. HAVE IN MENTION OF VCTS AND CB SINCE SCATTERED STORMS MAY DEVELOP EARLY THIS AFTERNOON. AFTER THE STORMS MOVE THROUGH THIS EVENING AND EARLY OVERNIGHT...ABUNDANT MOISTURE AT THE SURFACE FROM PRECIPITATION MAY ALLOW FOR FOG DEVELOPMENT INTO THE MORNING. HAVE MAINLY MVFR FOG MENTION FOR ALL TERMINALS...AS WELL AS MVFR CIGS FOR KBNA AND KCSV. SOME MODELS HAVE SUGGESTED THAT IFR CIGS MAY IMPACT KBNA AND KCSV FROM 10Z-13Z OR SO AS WELL...BUT STUCK WITH MVFR CIGS FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 64 85 58 84 60 / 80 20 0 10 30 CLARKSVILLE 62 81 55 78 59 / 80 10 0 10 30 CROSSVILLE 63 79 57 80 60 / 80 20 0 10 10 COLUMBIA 63 83 57 83 59 / 80 10 0 10 30 LAWRENCEBURG 63 83 58 83 60 / 80 20 0 10 20 WAVERLY 61 84 55 82 59 / 80 10 0 10 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........BARNWELL LONG TERM..................31
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 944 AM CDT WED APR 27 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 944 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING MAINLY FOR LOCATIONS APPROACHING THE TENNESSEE RIVER VALLEY REGION...GENERALLY FOR LOCATIONS ALONG AND WEST OF A CLARKSVILLE TO WAYNESBORO LINE. DAMAGING WIND GUSTS OF UP TO AROUND 65 MPH AND HAIL DIAMETERS UP TO AROUND THE SIZE OF QUARTERS WILL BE THE MAIN THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL ROUNDS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN BE EXPECTED ON SATURDAY AND SUNDAY WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 31
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT WED APR 27 2016
TNZ024-056-272145-
PERRY TN-HUMPHREYS TN-
405 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY AND HUMPHREYS
COUNTIES UNTIL 445 PM CDT...
AT 404 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR BRUCETON TO LINDEN. MOVEMENT WAS
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. A WIND
GUST OF 49 MPH WAS MEASURED AT THE PARSONS AIRPORT AS THESE STORMS
MOVED THROUGH.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...CAMDEN...NEW JOHNSONVILLE...MCEWEN...HURRICANE MILLS...
LOBELVILLE...MOUSETAIL LANDING STATE PARK AND I-40 NEAR THE TENNESSEE
RIVER.
LAT...LON 3577 8798 3592 8793 3594 8793 3594 8800
3596 8802 3605 8799 3613 8792 3624 8795
3624 8777 3620 8766 3620 8759 3613 8755
3597 8753 3590 8771 3575 8773 3570 8771
3570 8774 3567 8774 3566 8802 3571 8804
TIME...MOT...LOC 2104Z 222DEG 40KT 3601 8832 3570 8794
SHAMBURGERThe Ft Campbell radar (KHPX), 86 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
9 thunderstorm wind. Local standard time, as filed.
A few trees were blown down in Waverly.
A few scattered trees were blown down in McEwen.
A tree was blown down across Jim Kim Road at Highway 13.
A tree was blown down on Elder Street in Clarksville.
A #tSpotter Twitter report indicated a tree was snapped onto Ridge Circle near Old Game Farm Road.
One tree was blown down on power lines and across the road at 4956 Minnis Road.
A tree was blown down on North Atlantic Street in Tullahoma.
A Facebook report indicated a large tree limb was snapped onto Bashaw Creek Road.
A tree was blown down on a house on Beechwood Drive, causing significant roof damage to the home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627396, 627397, 627398, 627399, 627401, 627402, 627403, 627412, 627406.